Alert archive / Pennsylvania / Winter Storm Warnings in 2014
Winter Storm Warning 9, NWS State College, PA
NWS State College, PA issued this winter storm warning at Dec 9, 2014, 3:51 AM EST for Schuylkill County, Sullivan County, Pennsylvania. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2014, 3:51 AM EST (08:51 UTC)
- Expired
- Dec 9, 2014, 2:16 PM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Schuylkill County, PA, Sullivan County, PA
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS41 KCTP 090851 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 351 AM EST TUE DEC 9 2014 PAZ042-058-092115- /O.UPG.KCTP.WS.A.0008.141209T1000Z-141210T1700Z/ /O.NEW.KCTP.WS.W.0009.141209T0851Z-141210T1700Z/ SULLIVAN-SCHUYLKILL- INCLUDING THE CITIES OF...LAPORTE...POTTSVILLE 351 AM EST TUE DEC 9 2014 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR A SIGNIFICANT WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * HAZARDS...WINTRY MIX AND HEAVY SNOW. * SNOW ACCUMULATIONS...5 TO 10 INCHES IN THE HIGHEST TERRAIN AND 2 TO 5 INCHES IN THE LOWER ELEVATIONS. * ICE ACCUMULATIONS...0.10 TO 0.25 INCHES. * TIMING...A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL OVERSPREAD THE AREA THIS MORNING. THE WINTRY MIX WILL CHANGE TO ALL SNOW BY THE EVENING AND CONTINUE HEAVY AT TIMES INTO EARLY WEDNESDAY. * IMPACTS...WIDESPREAD DANGEROUS TRAVEL DUE TO SNOW AND ICE COVERED ROADS. SIGNIFICANT SNOW AND ICE ACCUMULATION COULD LEAD TO POWER OUTAGES. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE EXTREME CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ037-041-053-092115- /O.UPG.KCTP.WS.A.0008.141209T1000Z-141210T1700Z/ /O.EXB.KCTP.WW.Y.0024.000000T0000Z-141210T1700Z/ TIOGA-NORTHERN LYCOMING-COLUMBIA- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...BLOOMSBURG... BERWICK 351 AM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * HAZARDS...WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN. * SNOW ACCUMULATIONS...3 TO 6 INCHES IN THE HIGHEST TERRAIN AND 1 TO 3 INCHES IN THE LOWER ELEVATIONS. * ICE ACCUMULATIONS...UP TO 0.10 INCH. * TIMING...A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL OVERSPREAD THE AREA THIS MORNING. MIXED PRECIPITATION WILL CHANGE TO MOSTLY SNOW BY THE EVENING AND CONTINUE INTO EARLY WEDNESDAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER ELEVATIONS. * IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW AND ICE COVERED ROADS. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ046-051-052-092115- /O.EXT.KCTP.WW.Y.0024.000000T0000Z-141210T1700Z/ SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND- INCLUDING THE CITIES OF...WILLIAMSPORT...DANVILLE...SUNBURY... SHAMOKIN 351 AM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST WEDNESDAY... * HAZARDS...WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN. * SNOW ACCUMULATIONS...3 TO 6 INCHES IN THE HIGHEST TERRAIN AND 1 TO 3 INCHES IN THE LOWER ELEVATIONS. * ICE ACCUMULATIONS...UP TO 0.10 INCH. * TIMING...A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL OVERSPREAD THE AREA THIS MORNING. MIXED PRECIPITATION WILL CHANGE TO MOSTLY SNOW BY THE EVENING AND CONTINUE INTO EARLY WEDNESDAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER ELEVATIONS. * IMPACTS...HAZARDOUS TRAVEL DUE TO SNOW AND ICE COVERED ROADS. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ010>012-017>019-024>026-033>035-045-091800- /O.CON.KCTP.WW.Y.0024.000000T0000Z-141209T1800Z/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON- SOUTHERN CLINTON- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM... RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE... JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...SOMERSET... BEDFORD...MCCONNELLSBURG...LOCK HAVEN 351 AM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * HAZARDS...WINTRY MIX OF LIGHT SNOW...SLEET AND FREEZING RAIN. * SNOW ACCUMULATIONS...UP TO 1 INCH. * ICE ACCUMULATIONS...UP TO 0.10 INCH. * TIMING...OCCASIONAL LIGHT SNOW...SLEET...FREEZING RAIN OR FREEZING DRIZZLE WILL CONTINUE EARLY THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING BY LATE MORNING AND END THE LIGHT WINTRY MIX. ANOTHER PERIOD OF SNOW IS LIKELY TONIGHT. * IMPACTS...HAZARDOUS TRAVEL DUE TO SLICK ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ027-028-036-049-050-056-057-059-063>066-091800- /O.CON.KCTP.WW.Y.0024.000000T0000Z-141209T1800Z/ MIFFLIN-JUNIATA-FRANKLIN-UNION-SNYDER-PERRY-DAUPHIN-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...LEWISTOWN...MIFFLINTOWN... CHAMBERSBURG...LEWISBURG...SELINSGROVE...NEWPORT...HARRISBURG... HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 351 AM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * HAZARDS...WINTRY MIX OF SLEET AND FREEZING RAIN. * SNOW ACCUMULATIONS...LESS THAN 1 INCH. * ICE ACCUMULATIONS...0.10 TO 0.25 INCH. * TIMING...SLEET AND FREEZING RAIN WILL CONTINUE EARLY THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING BY LATE MORNING AND END THE WINTRY MIX. ANOTHER PERIOD OF SNOW IS LIKELY TONIGHT. * IMPACTS...HAZARDOUS TRAVEL DUE TO ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ BL/MS
3 follow-up statements
698 WWUS41 KCTP 091504 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1004 AM EST TUE DEC 9 2014 PAZ027-028-036-049-050-056-057-059-063>066-091615- /O.CAN.KCTP.WW.Y.0024.000000T0000Z-141209T1800Z/ MIFFLIN-JUNIATA-FRANKLIN-UNION-SNYDER-PERRY-DAUPHIN-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1004 AM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE RECOVERED ABOVE FREEZING...DIMINISHING THE THREAT FOR ADDITIONAL ICING. $$ PAZ042-058-100315- /O.CON.KCTP.WS.W.0009.000000T0000Z-141210T1700Z/ SULLIVAN-SCHUYLKILL- INCLUDING THE CITIES OF...LAPORTE...POTTSVILLE 1004 AM EST TUE DEC 9 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * HAZARDS...WINTRY MIX AND HEAVY SNOW. * SNOW ACCUMULATIONS...5 TO 10 INCHES IN THE HIGHEST TERRAIN AND 2 TO 5 INCHES IN THE LOWER ELEVATIONS. * ICE ACCUMULATIONS...0.10 TO 0.25 INCHES. * TIMING...PERIODS OF A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE OVER THE AREA TODAY. THE WINTRY MIX WILL CHANGE TO ALL SNOW BY THE EVENING AND COULD FALL HEAVY AT TIMES INTO EARLY WEDNESDAY. * IMPACTS...WIDESPREAD HAZARDOUS TRAVEL DUE TO SNOW AND ICE COVERED ROADS. SIGNIFICANT SNOW AND ICE ACCUMULATION COULD LEAD TO POWER OUTAGES. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE EXTREME CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ010>012-017>019-024>026-033>035-045-091800- /O.CON.KCTP.WW.Y.0024.000000T0000Z-141209T1800Z/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON- SOUTHERN CLINTON- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM... RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG...STATE COLLEGE... JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...SOMERSET... BEDFORD...MCCONNELLSBURG...LOCK HAVEN 1004 AM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * HAZARDS...WINTRY MIX OF LIGHT SNOW...SLEET AND FREEZING RAIN AND DRIZZLE. * SNOW ACCUMULATIONS...UP TO AN INCH. * ICE ACCUMULATIONS...UP TO A TENTH OF AN INCH. * TIMING...OCCASIONAL LIGHT SNOW...SLEET...FREEZING RAIN OR FREEZING DRIZZLE WILL CONTINUE THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING BY MID DAY AND END THE LIGHT WINTRY MIX. ANOTHER PERIOD OF SNOW IS LIKELY TONIGHT. * IMPACTS...HAZARDOUS TRAVEL ON UNTREATED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ037-041-046-051>053-100315- /O.CON.KCTP.WW.Y.0024.000000T0000Z-141210T1700Z/ TIOGA-NORTHERN LYCOMING-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND- COLUMBIA- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...WILLIAMSPORT... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 1004 AM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * HAZARDS...WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN AND DRIZZLE. * SNOW ACCUMULATIONS...3 TO 6 INCHES IN THE HIGHEST TERRAIN AND 1 TO 3 INCHES IN THE LOWER ELEVATIONS. * ICE ACCUMULATIONS...UP TO A TENTH OF AN INCH. * TIMING...PERIODS OF A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN AND FREEZING DRIZZLE WILL CONTINUE THIS MORNING. MIXED PRECIPITATION WILL CHANGE TO MOSTLY SNOW BY THE EVENING AND CONTINUE INTO WEDNESDAY. A RAIN SNOW MIX IS POSSIBLE IN THE LOWER ELEVATIONS. * IMPACTS...HAZARDOUS TRAVEL ON UNTREATED ROADS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ LA CORTE
636 WWUS41 KCTP 091731 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1231 PM EST TUE DEC 9 2014 PAZ010>012-017>019-024>026-033>035-045-091845- /O.CAN.KCTP.WW.Y.0024.000000T0000Z-141209T1800Z/ ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON- SOUTHERN CLINTON- 1231 PM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WINTER WEATHER ADVISORY. PRECIPITATION HAS TAPERED OFF AND TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS...DIMINISHING THE THREAT FOR FREEZING RAIN AND DRIZZLE. $$ PAZ042-058-100545- /O.CON.KCTP.WS.W.0009.000000T0000Z-141210T1700Z/ SULLIVAN-SCHUYLKILL- INCLUDING THE CITIES OF...LAPORTE...POTTSVILLE 1231 PM EST TUE DEC 9 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * HAZARDS...WINTRY MIX AND HEAVY SNOW. * SNOW ACCUMULATIONS...5 TO 10 INCHES IN THE HIGHEST TERRAIN AND 2 TO 5 INCHES IN THE LOWER ELEVATIONS. * ICE ACCUMULATIONS...UP TO A TENTH OF AN INCH. * TIMING...OCCASIONAL RAIN AND SLEET WILL CONTINUE OVER HIGHER ELEVATIONS BEFORE CHANGING TO ALL SNOW LATER TODAY AND TONIGHT. THE SNOW COULD FALL HEAVY AT TIMES INTO WEDNESDAY. * IMPACTS...HAZARDOUS TRAVEL ON UNTREATED ROADS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE EXTREME CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ037-041-046-051>053-100545- /O.CON.KCTP.WW.Y.0024.000000T0000Z-141210T1700Z/ TIOGA-NORTHERN LYCOMING-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND- COLUMBIA- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...WILLIAMSPORT... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 1231 PM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * HAZARDS...WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN AND DRIZZLE OVER THE HIGHER ELEVATIONS. * SNOW ACCUMULATIONS...3 TO 6 INCHES IN THE HIGHEST TERRAIN AND 1 TO 3 INCHES IN THE LOWER ELEVATIONS. * ICE ACCUMULATIONS...UP TO A TENTH OF AN INCH. * TIMING...OCCASIONAL RAIN AND SLEET WILL CONTINUE OVER HIGHER ELEVATIONS BEFORE CHANGING TO ALL SNOW LATER TODAY AND TONIGHT. * IMPACTS...HAZARDOUS TRAVEL ON UNTREATED ROADS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$
657 WWUS41 KCTP 091916 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 216 PM EST TUE DEC 9 2014 PAZ042-058-100730- /O.CAN.KCTP.WS.W.0009.000000T0000Z-141210T1700Z/ /O.EXA.KCTP.WW.Y.0024.000000T0000Z-141210T1700Z/ SULLIVAN-SCHUYLKILL- INCLUDING THE CITIES OF...LAPORTE...POTTSVILLE 216 PM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES OVER THE HIGHEST TERRAIN. * TIMING...OCCASIONAL RAIN OR SLEET WILL CONTINUE OVER HIGHER ELEVATIONS BEFORE CHANGING TO ALL SNOW LATER TODAY AND TONIGHT. * IMPACTS...HAZARDOUS TRAVEL ON UNTREATED ROADS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ PAZ037-041-046-051>053-100730- /O.CON.KCTP.WW.Y.0024.000000T0000Z-141210T1700Z/ TIOGA-NORTHERN LYCOMING-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND- COLUMBIA- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...WILLIAMSPORT... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 216 PM EST TUE DEC 9 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * SNOW ACCUMULATIONS...1 TO 3 INCHES. * ICE ACCUMULATIONS...AROUND A TRACE. * TIMING...OCCASIONAL RAIN AND SLEET WILL CONTINUE OVER HIGHER ELEVATIONS BEFORE CHANGING TO ALL SNOW LATER TODAY AND TONIGHT. * IMPACTS...HAZARDOUS TRAVEL ON UNTREATED ROADS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO. REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV... POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET @NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X. && $$ LACORTE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Dec 9, 2:14 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 9, 2:14 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 AM EST TUE DEC 9 2014 .SYNOPSIS... LOW PRESSURE FORMING EAST OF THE CAROLINA COAST WILL MOVE UP THE EAST COAST AND BRING AN EXTENDED PERIOD OF WINTRY WEATHER TO THE REGION. BLUSTERY NORTHWEST FLOW WITH AREAS OF SNOW SHOWERS WILL FOLLOW THIS STORM FOR THE SECOND HALF OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... PRECIP LIFTING NORTH INTO THE SC MTNS LATE THIS EVENING IN REGION OF LG SCALE FORCING AHEAD OF LEAD SHORTWAVE OVR THE S APPALACHIANS. SATL-DERIVED PWAT LOOP SHOWING DEEP LVL MOISTURE LIFTING NORTHWARD THRU THE MID ATLANTIC REGION ALONG AXIS OF EASTERLY LL JET. HAVE ACCELERATED THE ARRIVAL OF PRECIP BASED ON RADAR TRENDS AND ALSO HAVE TRENDED PTYPE TO MOSTLY SNOW ACROSS THE SPINE OF THE ALLEGHENIES BASED ON UPSTREAM REPORTS AND LATEST HRRR OUTPUT...WHICH SUGGESTS A STRIPE OF A COUPLE INCHES OF SNOW IS NOW POSSIBLE LATE TONIGHT FROM SOMERSET/BEDFORD CO NEWRD INTO THE CENTRAL MTNS. FURTHER EAST...STILL THINKING A PERIOD OF FZRA IS MOST LIKELY OVR THE SUSQ VALLEY EARLY TUE AM. BLEND OF 18Z CONSALL AND LATEST LAMP/HRRR OUTPUT SUGGEST TEMPS BY DAWN WILL RANGE FROM THE U20S OVR THE ALLEGHENY MTNS...TO PERHAPS JUST ABV FREEZING OVR LANCASTER CO. && .SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/... STILL A VERY UNCERTAIN FORECAST DESPITE HOW CLOSE WE ARE TO THE ONSET OF THINGS. A LOW DEVELOPING OFF THE CAROLINA COAST WILL MOVE DUE NORTH AND UP ALONG THE NJ COAST TUESDAY INTO WEDNESDAY. GIVEN THIS SLIGHTLY OFFSHORE TRACK...EASTERN PA WILL BEAR THE BRUNT OF THE STORM WITH THE POTENTIAL FOR HEAVY RAIN OVR SE PA...AND POSSIBLY SOME SIG SNOW OVER THE HIGHER ELEVATIONS OF TIOGA/SULLIVAN/SCHUYLKILL COUNTIES. WILL LIKELY BE ABLE TO CANCEL WINT WX ADVISORY BEFORE 18Z...AS NEARLY ALL GUIDANCE INDICATES TEMPS RISING WELL ABV FREEZING BY LATE AM. MAIN CONCERN WILL BE THE EARLY AM COMMUTE FOR A MIXTURE OF SNOW AND FZRA. MAIN FCST ISSUE REMAINS HOW FAR WEST SIG PRECIP CAN BE DRAGGED INTO CENTRAL PA. MODELS ARE CONSISTENT IN A PRETTY SHARP BACK EDGE CUTTING OFF MOST OF THE PRECIP SOMEWHERE BETWEEN STATE COLLEGE AND PERHAPS WILLIAMSPORT-HARRISBURG. WITH THE UNCERTAINTY STILL HIGH...WE KEPT THE WINTER STORM WATCH UP FOR OUR HIGHER ELEVATIONS FROM TIOGA SOUTH DOWN INTO SCHUYLKILL COUNTY...EMPHASIZING THE BEST CHANCE FOR HEAVY WET SNOW BEING OVER THOSE HIGHER ELEVATIONS. LATEST RAP...21Z SREF AND 00Z NAM ALL SUGGEST ENOUGH WARM AIR OVERSPREADS EASTERN PA TO TURN THE BULK OF THE PRECIP TO RAIN BTWN LATE AM AND TUE AFTN OVR OUR NE COUNTIES. HOWEVER...DEVELOPING DEFORMATION BAND ON THE NW PERIPHERY OF MID LVL LOW COULD STILL POTENTIALLY PRODUCE SIG SNOW TUE NIGHT FROM TIOGA CO SOUTH THRU SCHUYLKILL CO. THE LOW IS EXPECTED TO REACH THE NJ COAST AROUND MID DAY TUESDAY AND SLOW DOWN OR EVEN STALL FOR PERHAPS A DAY OR MORE AS THE UPPER LOW CAPTURES THE SYSTEM. WHILE MUCH OF OUR FORECAST AREA WILL LIKELY WARM ENOUGH TO MAKE FOR JUST PLAIN RAIN DURING THE DAY TUESDAY...THIS WILL EVENTUALLY CAUSE COLDER AIR TO COME IN AT ALL LEVELS AND CHANGE THE MIXED PRECIP BACK TO MAINLY SNOW TUESDAY NIGHT AND INTO WED. IT'S STILL UNCLEAR HOW MUCH PRECIP WILL RESULT AS THE MODELS DIFFER GREATLY ON THE DEVELOPMENT OF A POSSIBLE DEFORMATION ZONE. THE SOLUTIONS FALL BETWEEN THE ECMWF THAT TARGETS MY NWRN ZONES EVEN THROUGH WED INTO THURSDAY...TO THE GFS THAT SHOWS ALMOST NO PRECIP WRAPPING BACK. I KEPT A GOOD CHANCE OF MAINLY LIGHT QPF IN THE FORECAST THROUGH THURSDAY BEFORE TAPERING OFF THE ACTIVITY FOR THE REMAINDER OF THE WEEK. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... WITH THE LOW MOVING VERY SLOWLY IF AT ALL...THE CHANCES FOR AT LEAST SOME LIGHT SNOW WILL REMAIN HIGH WEDNESDAY INTO THURSDAY. I GENERALLY KEPT AMOUNTS LOW...DEPENDENT ON THE FORMATION OF THE DEFORMATION ZONE MENTIONED EARLIER...OR NOT. BY THE END OF THE WEEK GUIDANCE IS IN DECENT AGREEMENT FOR THE UPPER LOW TO NUDGE EAST ENOUGH TO HAVE US BEGINNING TO ENJOY THE INFLUENCE OF SOME RIDGING AND FAIRER CONDITIONS. TEMPS WILL BE COOLER THAN NORMAL THROUGH THE END OF THE WEEK BEFORE BEGINNING TO MODERATE FOR THE WEEKEND. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... LOW PRESSURE OFF THE SOUTHEAST COAST WILL TRACK NORTH NORTHWESTWARD EARLY THIS MORNING AND DEEPEN JUST OFF THE NEW JERSEY COAST THIS AFTERNOON...THEN DRIFT NORTH TOWARD LONG ISLAND TONIGHT INTO WEDNESDAY. INITIAL SHOT OF MIXED PCPN /SN-PL-FZRA/ CURRENTLY IMPACTING AIRFIELDS ALONG AND SE OF AOO-UNV-IPT LINE SHOULD START TO TRANSITION TO/MIX WITH RAIN BTWN 12-15Z. BFD AND JST WILL BE ON THE FAR WRN EDGE OF THE INITIAL PCPN SHIELD ASSOCD WITH THE DEVELOPING COASTAL STORM AND MAY NOT SEE ANY PCPN UNTIL TONIGHT. CONFIDENCE IS HIGH IN WIDESPREAD LOW MVFR TO IFR CIGS AND MEDIUM FOR TIMING AND PTYPE TRANSITIONS THROUGH MID MORNING. WENT WITH -RASN OR -RA AS SIG WX TYPES FROM THE LATE MORNING THROUGH THE AFTERNOON WITH LOW CONFIDENCE ON THE SN. THERE IS A BETTER CHANCE OF ANOTHER PTYPE TRANSITION/MIX FROM MOSTLY RA TO SNRA OR JUST ALL SN TONIGHT ON THE BACKSIDE OF DEEPENING LOW AND MAY ADDRESS THIS WITH THE 12Z ISSUANCE. WINDS WILL BECOME A FACTOR AT ERN SITES TONIGHT SUSTAINED AT 15-20KT WITH HIGHER GUSTS. THIS STORM WILL BE SLOW MOVING AND CONTINUE TO INFLUENCE THE WEATHER PATTERN IN CENTRAL PA THROUGH AT LEAST THURSDAY WITH ANOTHER ROUND OF WRAP AROUND SNOWS POSSIBLE. RETURN OF HIGH PRESSURE SHOULD SPELL SOME MARGINAL IMPROVEMENT INTO THE WEEKEND. OUTLOOK... WED-THU...MVFR/IFR IN PERIODS OF SNOW. STRONG N-NW WINDS 15-20KTS WITH HIGHER GUSTS POSSIBLE. FRI...MVFR CIGS/-SHSN NW...BCMG VFR EAST. SAT...VFR WITH HIGH PRESSURE. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM 5 AM EST EARLY THIS MORNING THROUGH WEDNESDAY MORNING FOR PAZ037-041-042-053-058. WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR PAZ010>012-017>019-024>028-033>036-045-046-049>052-056-057-059- 063>066. && SYNOPSIS...LA CORTE NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD/LA CORTE LONG TERM...LA CORTE AVIATION...STEINBUGL
Hazardous weather outlook, Dec 8, 4:47 AM EST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EST MON DEC 8 2014 PAZ004>006-010-011-091000- WARREN-MCKEAN-POTTER-ELK-CAMERON- 447 AM EST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-017>019-024>028-033>035-045-046-049>052-091000- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND- 447 AM EST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A WINTRY MIX WILL LIKELY IMPACT THE AREA LATE TONIGHT INTO EARLY TUESDAY MORNING WITH LIGHT ACCUMULATIONS OF SNOW OR ICE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF SNOW THROUGH MIDWEEK WILL LIKELY BRING LIGHT TO MODERATE ACCUMULATIONS TO THE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-053-058-091000- TIOGA-NORTHERN LYCOMING-SULLIVAN-COLUMBIA-SCHUYLKILL- 447 AM EST MON DEC 8 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-091000- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 447 AM EST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. MIXED PRECIPITATION WILL LIKELY IMPACT THE AREA TONIGHT INTO EARLY TUESDAY MORNING WITH LIGHT ACCUMULATIONS OF SNOW OR ICE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RAIN MIXED WITH WET SNOW AT TIMES ON TUESDAY COULD CHANGE TO ALL SNOW TUESDAY NIGHT WITH LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 9, 12:24 AM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1224 AM EST TUE DEC 9 2014 PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059- 063>066-090730- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1224 AM EST TUE DEC 9 2014 ...ICY ROAD CONDITIONS EARLY THIS MORNING... A WINTRY MIX OF SLEET...FREEZING RAIN AND FREEZING DRIZZLE WILL CREATE VERY SLICK AND HAZARDOUS TRAVEL CONDITIONS ACROSS THE AREA EARLY THIS MORNING. THERE HAVE BEEN SEVERAL REPORTS OF MINOR CAR ACCIDENTS DUE TO ICY ROADS. ANYONE TRAVELING EARLY THIS MORNING SHOULD USE CAUTION AND BE PREPARED FOR SLICK ICY ROADS. MS
Nearby
Winter Storm Warnings in Pennsylvania, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.